Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 18, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 25, 2008, 1:26 AM CDT for 14 counties in Kansas. It took effect at Apr 25, 2008, 2:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2008, 1:26 AM CDT (06:26 UTC)
- In effect from
- Apr 25, 2008, 2:00 AM CDT
- Expired
- Apr 25, 2008, 2:17 PM CDT
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 74 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 3354 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 250626 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 126 AM CDT FRI APR 25 2008 ...VERY WINDY CONDITIONS WILL AFFECT CENTRAL AND SOUTH-CENTRAL KANSAS INTO EARLY AFTERNOON... KSZ032-033-047>052-067-068-082-083-091-092-251430- /O.NEW.KICT.WI.Y.0018.080425T0700Z-080425T1800Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 126 AM CDT FRI APR 25 2008 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. A STRONG COLD FRONT WILL USHER VERY STRONG NORTHWEST WINDS SOUTHEASTWARD ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS EARLY THIS MORNING...AND PERSIST INTO EARLY AFTERNOON. SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED...WITH GUSTS UP TO 50 MPH POSSIBLE EARLY THIS MORNING OVER CENTRAL KANSAS. STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS...BUT SHOULD BE BELOW ADVISORY CRITERIA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ADK
3 follow-up statements
000 WWUS73 KICT 250843 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 343 AM CDT FRI APR 25 2008 ...WINDY CONDITIONS WILL AFFECT CENTRAL AND SOUTH-CENTRAL KANSAS INTO EARLY AFTERNOON... KSZ032-033-047>052-067-068-082-083-091-092-251800- /O.CON.KICT.WI.Y.0018.000000T0000Z-080425T1800Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 343 AM CDT FRI APR 25 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. A STRONG COLD FRONT WILL USHER STRONG NORTHWEST WINDS SOUTHEASTWARD ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS EARLY THIS MORNING...AND PERSIST INTO EARLY AFTERNOON. SUSTAINED WINDS OF 30 TO 40 MPH ARE EXPECTED...WITH GUSTS UP TO 50 MPH POSSIBLE EARLY THIS MORNING OVER CENTRAL KANSAS. STRONG NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON HOURS...BUT SHOULD DROP BELOW ADVISORY CRITERIA BY EARLY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ADK
000 WWUS73 KICT 251707 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1207 PM CDT FRI APR 25 2008 ...WINDY CONDITIONS WILL CONTINUE TO AFFECT CENTRAL AND SOUTH- CENTRAL KANSAS THIS AFTERNOON... KSZ032-033-047>052-067-068-082-083-091-092-252100- /O.EXT.KICT.WI.Y.0018.000000T0000Z-080425T2100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 1207 PM CDT FRI APR 25 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WILL PERSIST THIS AFTERNOON ...WITH GUSTS UP TO 45 MPH ACROSS CENTRAL AND PORTIONS OF SOUTH CENTRAL KANSAS. THESE WIND SPEEDS SHOULD GRADUALLY DIMINISH AS THE AFTERNOON WEARS ON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ COX
000 WWUS73 KICT 251917 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 217 PM CDT FRI APR 25 2008 KSZ032-033-047>052-067-068-082-083-091-092-252030- /O.CAN.KICT.WI.Y.0018.000000T0000Z-080425T2100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 217 PM CDT FRI APR 25 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS AT 20 TO 30 MPH WILL CONTINUE TO DIMINISH DURING THE REMAINDER OF THE AFTERNOON. $$ COX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 24, 11:20 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 24, 11:20 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1120 PM CDT THU APR 24 2008 .AVIATION... FOR THE 06Z TAF SUITE...STRONG TO SEVERE CONVECTION WILL CONTINUE TO AFFECT NORTH CENTRAL KANSAS...JUST NORTH OF KRSL AND KSLN TAF SITES AT THE BEGINNING OF THE VALID PERIOD. WARMER MID LEVEL TEMPS ARE EXPECTED TO CAP DEVELOPMENT FURTHER SOUTH...THOUGH CLOSE ENOUGH TO LEAVE VCTS IN THESE TAFS. DEEP SURFACE LOW ACROSS WEST CENTRAL KANSAS WILL TRACK NORTHEAST INTO SOUTHEAST NEBRASKA BY 12Z FRI...WITH TRAILING COLD FRONT SWEEPING EAST ACROSS THE AREA. SOME MVFR CIGS ARE EXPECTED FOR A TIME ON EITHER SIDE OF FRONT WITH A CHANCE FOR ISOLATED CONVECTION. GUSTY NORTH TO NORTHWEST WINDS EXPECTED BEHIND FRONTAL PASSAGE...WITH WINDS DIMINISHING LATER IN THE DAY FRIDAY. KED && .PREV DISCUSSION... /ISSUED 906 PM CDT THU APR 24 2008/ UPDATE... HAVE CONTINUED TO TWEAK/UPDATE SHORT TERM GRIDS/PUBLIC PRODUCTS TO REFLECT LATEST TRENDS AND EXPECTATIONS. THE 18Z NAM40 SEEMED TO BETTER REFLECT SYNOPTIC AND SUB-SYNOPTIC CONDITIONS/EVOLUTION OF CONVECTION ACROSS NORTHWEST KANSAS AN SOUTHWEST NEBRASKA THIS EVENING. WILL CONTINUE TO LEAN THIS WAY OVERNIGHT...WHICH SEEMS TO BE IN GENERAL AGREEMENT WITH LATEST SPC DAY1 OUTLOOK UPDATE. THIS WOULD KEEP A SEVERE RISK ACROSS CENTRAL KANSAS OVERNIGHT WITH CURRENT ACTIVITY DEVELOPING EAST AND POSSIBLY A BIT MORE SOUTHEAST INTO PORTIONS OF CENTRAL KANSAS TOWARD AND AFTER MIDNIGHT. ALTHOUGH ISOLATED TORNADO RISK EXISTS PRIOR TO MIDNIGHT...EXPECT MAIN SEVERE RISK IN CENTRAL KANSAS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. WARMER MID-LEVEL TEMPS MAY PRECLUDE FURTHER DEVELOPMENT SOUTH INTO SOUTH CENTRAL AND SOUTHEAST KANSAS...THOUGH WILL KEEP SLIGHT MENTION FOR A FEW STRONG STORMS LATER IN THE NIGHT. KED PREV DISCUSSION... /ISSUED 706 PM CDT THU APR 24 2008/ UPDATE... MESO UPDATE...WHAT WINDOW OF OPPORTUNITY THERE WAS/IS...WILL BE FADING AS DARK APPROACHES FOR CONVECTION ALONG THE SURFACE DRY LINE FROM WEST-CENTRAL INTO SOUTH CENTRAL KANSAS. LATEST RUC CONTINUES TO SHOWS VERY UNSTABLE BUT CAPPED ATMOSPHERE ON WESTERN EDGE OF LOW LEVEL MOISTURE/INSTABILITY AXIS. AT THIS TIME IT APPEARS CONVERGENCE ALONG THIS BOUNDARY WILL BE INSUFFICIENT TO BREAK CAP BEFORE DARK. THE SHORT RANGE MODELS CONTINUED WARMING OF THE MID-LEVELS BY MIDNIGHT DOES NOT BODE WELL EITHER...IF STORMS CANNOT BREAK CAP BEFORE 02Z OR SO. BETTER SUPPORT WILL CONTINUE ALONG COLD FRONT SINKING SOUTH FROM NEBRASKA INTO NORTHWEST/NORTH CENTRAL KANSAS LATER THIS EVENING WHERE BETTER FORCING AND WEAKER OR NON-EXISTENT CAP WILL RESIDE. THIS MAY ALLOW CONVECTION CURRENTLY IN NORTHWEST KANSAS TO DEVELOP A BIT FURTHER SOUTHEAST TO ALONG I-70 IN CENTRAL KANSAS TOWARD MIDNIGHT. KED PREV DISCUSSION... /ISSUED 519 PM CDT THU APR 24 2008/ AVIATION... FOR THE 00Z TAF SUITE...VERY UNSTABLE AIRMASS WILL RESIDE ACROSS CENTRAL KANSAS THIS EVENING...THOUGH MID LEVEL CAP WILL REMAIN PROBLEMATIC FOR CONVECTIVE DEVELOPMENT. THAT SAID...RELATIVE BETTER CONFIDENCE FOR STORMS TO AFFECT THE KRSL/KSLN TAF SITES LATER THIS EVENING INTO THE FIRST FEW HOURS AFTER MIDNIGHT SO HAVE A TEMPO GROUP THERE. OTHERWISE...WILL LIMIT MENTION TO VCTS FOR SOUTH CENTRAL AND SOUTHEAST KANSAS TONIGHT. DRY LINE AND STRONG SURFACE COLD FRONT WILL SWEEP EAST ACROSS THE AREA LATE TONIGHT/FRIDAY MORNING...WITH A PERIOD OF MVFR CIGS POSSIBLE. A PERIOD OF GUSTY SOUTH WINDS AHEAD OF THE FRONT TONIGHT AND LIKEWISE FROM THE NORTHWEST BEHIND FRONT ON FRIDAY. KED PREV DISCUSSION... /ISSUED 345 PM CDT THU APR 24 2008/ DISCUSSION... FORECAST CONCERNS ARE SEVERE WEATHER CHANCES THIS EVENING/TONIGHT THEN ANOTHER SHOT OF SHOWERS ON SAT EVENING AND COOLER TEMPS FOR SUN. THIS EVENING-TONIGHT: POTENTIALLY VOLATILE SEVERE WEATHER SETUP CONTINUES TO DEVELOP ACROSS SOUTHWEST/SOUTH CENTRAL KS LATE THIS AFTERNOON. CURRENT SATELLITE DATA SHOWS STRATO-CU DECK IS ERODING JUST AHEAD OF THE CURRENT DRY LINE BULGING FROM HLC TO JUST EAST OF DDC SOUTH INTO THE OK PANHANDLE. INSTABILITY JUST AHEAD OF THIS DRY LINE HAS SURGED INTO THE 2500-3000 J/KG RANGE. WARM AIR ALOFT FORMING A CAP HAS KEPT ANY TCU FROM FORMING JUST AHEAD OF THIS DRY LINE ALONG THE INSTABILITY AXIS. THIS CAPPING INVERSION LOOKS TO STAY STRONG AT LEAST THROUGH 22Z BEFORE THIS CAP BEGINS TO ERODE BY 00Z/FRI. SO SEVERE WEATHER POTENTIAL IS HIGHLY CONTINGENT ON WHETHER CAP CAN WEAKEN ENOUGH FOR STORMS TO DEVELOP. IF CAP CAN BE OVERCOME...DEEP LAYER SHEAR PROFILES AND INSTABILITY SUGGEST THAT STORMS WILL RAPIDLY BECOME SEVERE...WITH SOME LONG TRACK SUPERCELLS POSSIBLE. SOME CONCERN THAT A FEW TORNADOES COULD ALSO DEVELOP JUST AHEAD OF THE DRY LINE AS SURFACE WINDS BACK TO THE SOUTHEAST WITH 0-1KM HELICITY VALUES OF 150-200 M2/S2. SO EXPECT MOST OF THE CONVECTION TO DEVELOP THIS EVENING AND POSSIBLY LAST WELL INTO THE NIGHT. IF SUPERCELLS CAN DEVELOP...LONG TRACKED SUPERCELLS WILL CERTAINLY BE POSSIBLE...WITH INSTABILITY STAYING HIGH THROUGH 06Z/FRI. MAIN SURFACE TROUGH AND FRONTAL BOUNDARY WILL SURGE ACROSS THE AREA LATE TONIGHT...WITH CONVECTION POSSIBLY PROPAGATING SOUTH ACROSS MOST LOCATIONS LATE TONIGHT. THIS WILL BE THE TIME FRAME WHEN AREAS EAST OF THE TURNPIKE KS WILL SEE ITS HIGHEST PRECIP CHANCE. FRI: MAIN SURFACE TROUGH PUSHES ACROSS THE REGION EARLY ON FRI...WITH SHOWERS ENDING IN MOST LOCATIONS BY 12Z/FRI. AREAS EAST OF THE FLINT HILLS COULD SEE SHRA/TSRA LINGER UNTIL 15Z/FRI...BUT INSTABILITY AXIS SHIFTS EAST OF THE AREA INTO MO BY 18Z. SO WILL SEE WEAK RIDGING TAKE HOLD IN MOST LOCATIONS FOR MOST OF THE DAY ON FRI. SAT-SUN: ANOTHER IMPULSE LOOKS TO MOVE EAST OUT OF THE NORTHERN ROCKIES FOR SAT AFTN. THIS WILL HELP PUSH A FRONTAL BOUNDARY SOUTHEAST INTO CEN KS BY SAT AFTERNOON. SO WILL INTRODUCE POPS FOR SAT AFTERNOON IN CEN KS AND ACROSS THE REST OF THE AREA SAT NIGHT. INSTABILITY LOOKS LIMITED ALONG THIS BOUNDARY...BUT DEEP LAYER SHEAR LOOKS STRONG ENOUGH FOR SOME MARGINAL STRONG STORMS. WILL END MOST OF THE PRECIP BY 18Z/SUN...AS MAIN MAIN SHORTWAVE PUSHES TO THE SOUTHEAST OF THE AREA. UPPER FLOW WILL SLOWLY SHIFT TO THE NORTHWEST UPPER SYSTEM DEEPENS ACROSS THE GREAT LAKES. THIS WILL LEAD TO CLEAR SKIES IN MOST LOCATIONS AND TEMPS BELOW NORMAL FOR SUN INTO SUN NIGHT. MON-TUE: MAIN SHORTWAVE DEEPENS ACROSS THE GREAT LAKES AND THE EASTERN US ON MON...WHICH WILL KEEP MOST OF THE REGION IN NORTHWEST FOR THE BEGINNING OF THE WEEK. WITH THE MAIN SURFACE RIDGE MOVING ACROSS THE AREA...EXPECT SOME BELOW NORMAL TEMPS FOR EARLY MON....WITH A SLOW MODERATION IN TEMPS FOR MON AFTERNOON INTO TUE. WED-THU: UPPER FLOW BEGINS TO TRANSITION TO MORE OF A SOUTHWEST FLOW DURING THIS TIME FRAME AS MODELS ARE SIMILAR IN BRINGING A DECENT SHORTWAVE FROM THE PACIFIC NORTHWEST AND INTO THE ROCKIES. THIS HELP SET UP A FAIRLY STRONG SURFACE LOW AND LEE SIDE TROUGH IN ERN CO/WRN KS FOR WED. WILL NOT CARRY ANY POPS FOR WED...BUT WILL HAVE TO KEEP AN EYE ON THU AS THIS DYNAMIC SYSTEM PULLS INTO THE PLAINS. KETCHAM AVIATION... COMPLEX AVIATION FORECAST FOR THE NEXT 12-18 HOURS. LOW TO MID LEVEL MOISTURE IS KEEPING CLOUD COVER AND LOWER CIGS IN AROUND LONGER THAN EXPECTED. HOWEVER A SHORTWAVE MOVING OUT OF THE WEST WILL HELP ERODE THE LOWER CIGS ACROSS RSL/SLN/HUT/ICT FROM WEST TO EAST. RSL/SLN WILL SEE THE BEST CHANCES OF STORMS GENERALLY IN THE 00Z TO 05Z TIME FRAME SO WE INTRODUCED A TEMPO GROUP FOR THIS. FOR HUT/ICT THERE IS LESS CONFIDENCE ON THE COVERAGE FOR TSRA. SO AT THIS TIME WE ONLY MENTIONED VCTS BETWEEN 23Z AND 06Z. ALL FOUR SITES HAVE THE CHANCE TO SEE SEVERE TSRA LATE THIS AFTERNOON AND EARLY TONIGHT. CNU WILL ALSO HAVE A CHANCE OF TSRA TONIGHT BUT THIS SHOULD BE CLOSER TO THE 06Z TIME FRAME. A COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA FROM WEST TO EAST LATE TONIGHT WHICH WILL LEAD TO HIGHER WINDS FROM THE NORTHWEST ACROSS THE AREA. CDB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 56 68 43 70 / 20 20 10 10 HUTCHINSON 53 65 41 69 / 30 20 10 10 NEWTON 56 65 42 68 / 30 20 10 10 ELDORADO 57 67 43 69 / 20 20 10 10 WINFIELD-KWLD 58 69 43 70 / 20 20 10 10 RUSSELL 48 61 40 67 / 40 10 10 20 GREAT BEND 50 63 41 67 / 30 10 10 20 SALINA 52 61 41 67 / 40 10 10 10 MCPHERSON 54 62 41 68 / 30 20 10 10 COFFEYVILLE 61 71 44 71 / 20 30 10 10 CHANUTE 61 69 43 69 / 20 30 10 10 IOLA 61 68 42 69 / 30 30 10 10 PARSONS-KPPF 61 69 43 70 / 20 30 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 24, 8:51 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 851 PM CDT THU APR 24 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-251045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 851 PM CDT THU APR 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS CENTRAL KANSAS OVERNIGHT. LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING WIND GUSTS TO 65 MPH WILL BE POSSIBLE. WARMER AIR ALOFT IN THE MID-LEVELS OF THE ATMOSPHERE MAY PREVENT STORM DEVELOPMENT FURTHER SOUTH ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. HOWEVER...IF STORMS CAN DEVELOP...A FEW STRONG STORMS WITH WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS COULD LINGER ACROSS MAINLY SOUTHEAST KANSAS EARLY ON FRIDAY...WITH A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE AREA AGAIN FOR SATURDAY EVENING INTO SUNDAY. AT THIS TIME THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS STILL POSSIBLE OVERNIGHT FOR CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/KETCHAM
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.